MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THERASPHERE Y-90 (8 GBQ) US; MICROSPHERES RADIONUCLIDE

BOSTON SCIENTIFIC CORPORATION THERASPHERE Y-90 (8 GBQ) US; MICROSPHERES RADIONUCLIDE
Model Number 2361-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fatigue (1849); Liver Damage/Dysfunction (1954); Nausea (1970); Constipation (3274); Decreased Appetite (4569); Insufficient Information (4580)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2 - age at time of event: the subject was 67 years old at the time of study enrollment.A4 - weight: 110.6 kg.H6 - patient code(s): e2401 insufficient information was used to capture the reported patient event of "dry mouth".
 
Event or Problem Description
It was reported via study that the subject experienced nausea and abdominal pain requiring prescription medication, hospitalization, and additional intervention.The subject was enrolled in the study on (b)(6)2024.Pre-treatment maa imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 2 %.On (b)(6)2024, the treatment with therasphere was performed.Therasphere was administered to selective through femoral artery.Two dose vials were administered, on (b)(6)2024, the subject experienced an increase in aspartate aminotransferase and constipation.Miralax was administered to treat the constipation.On(b)(6)2024, the subject experienced an increase in gamma-glutamyl transferase (ggt), alkaline phosphatase, and alanine aminotransferase (alt).No action was taken to treat the events.On (b)(6)2024, the subject experienced fatigue, abdominal pain, and weight loss.Tramadol was administered to treat the abdominal pain.On (b)(6) 2024, the subject experienced intermittent nausea.Zofran was administered to treat the nausea.On (b)(6) 2025, the subject experienced anorexia and dry mouth.No action was taken to treat the events.On (b)(6) 2025, the subject experienced an increase in alanine aminotransferase.Medical or surgical intervention was performed to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function in response to the event.Additionally, the subject experienced an increase in aspartate aminotransferase and ggt.Prednisone was administered to treat the increase in aspartate aminotransferase.On (b)(6)2025, the subject was noted with alt elevation from prednisone use that required administration of iv steroids, which led to the hospitalization of the subject on (b)(6)2025.
 
Additional Manufacturer Narrative
A2 - age at time of event: the subject was 67 years old at the time of study enrollment.A4 - weight: 110.6 kg h6 - patient code(s): the code e2401 insufficient information was removed, as there is no longer an allegation that the event of "dry mouth" was related to the therasphere device or procedure.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported via study that the subject experienced nausea and abdominal pain requiring prescription medication, hospitalization, and additional intervention.The subject was enrolled in the study on (b)(6) 2024.Pre-treatment maa imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 2 %.On (b)(6) 2024, the treatment with therasphere was performed.Therasphere was administered to selective through femoral artery.Two dose vials were administered, on (b)(6) 2024, the subject experienced an increase in aspartate aminotransferase and constipation.Miralax was administered to treat the constipation.On (b)(6) 2024, the subject experienced an increase in gamma-glutamyl transferase (ggt), alkaline phosphatase, and alanine aminotransferase (alt).No action was taken to treat the events.On (b)(6) 2024, the subject experienced fatigue, abdominal pain, and weight loss.Tramadol was administered to treat the abdominal pain.On (b)(6) 2024, the subject experienced intermittent nausea.Zofran was administered to treat the nausea.On (b)(6) 2025, the subject experienced anorexia and dry mouth.No action was taken to treat the events.On (b)(6) 2025, the subject experienced an increase in alanine aminotransferase.Medical or surgical intervention was performed to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function in response to the event.Additionally, the subject experienced an increase in aspartate aminotransferase and ggt.Prednisone was administered to treat the increase in aspartate aminotransferase.On (b)(6) 2025, the subject was noted with alt elevation from prednisone use that required administration of iv steroids, which led to the hospitalization of the subject on (b)(6) 2025.It was further reported that the total therasphere administration dose during the index procedure was 5.512 gbq across two dose vials.Additionally, it was reported that the increased alanine aminotransferase was medically treated with cellcept.The increases in alanine aminotransferase and aspartate aminotransferase were treated with methylprednisolone.There is no longer an allegation that the dry mouth was related to either the therasphere device or procedure.On (b)(6) 2025, the subject was discharged from the hospital.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported via study that the subject experienced nausea and abdominal pain requiring prescription medication, hospitalization, and additional intervention.The subject was enrolled in the study on (b)(6) 2024.Pre-treatment maa imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 2 %.On (b)(6) 2024, the treatment with therasphere was performed.Therasphere was administered to selective through femoral artery.Two dose vials were administered, on (b)(6) 2024, the subject experienced an increase in aspartate aminotransferase and constipation.Miralax was administered to treat the constipation.On (b)(6) 2024, the subject experienced an increase in gamma-glutamyl transferase (ggt), alkaline phosphatase, and alanine aminotransferase (alt).No action was taken to treat the events.On (b)(6) 2024, the subject experienced fatigue, abdominal pain, and weight loss.Tramadol was administered to treat the abdominal pain.On (b)(6) 2024, the subject experienced intermittent nausea.Zofran was administered to treat the nausea.On (b)(6) 2025, the subject experienced anorexia and dry mouth.No action was taken to treat the events.On (b)(6) 2025, the subject experienced an increase in alanine aminotransferase.Medical or surgical intervention was performed to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function in response to the event.Additionally, the subject experienced an increase in aspartate aminotransferase and ggt.Prednisone was administered to treat the increase in aspartate aminotransferase.On (b)(6) 2025, the subject was noted with alt elevation from prednisone use that required administration of iv steroids, which led to the hospitalization of the subject on (b)(6) 2025.It was further reported that the total therasphere administration dose during the index procedure was 5.512 gbq across two dose vials.Additionally, it was reported that the increased alanine aminotransferase was medically treated with cellcept.The increases in alanine aminotransferase and aspartate aminotransferase were treated with methylprednisolone.There is no longer an allegation that the dry mouth was related to either the therasphere device or procedure.On (b)(6) 2025, the subject was discharged from the hospital.It was further reported that the events of intermittent nausea and anorexia were resolved on (b)(6) 2025.Additionally, the total therasphere administration dose was updated to 6.21 gbq.
 
Event or Problem Description
It was reported via study that the subject experienced nausea and abdominal pain requiring prescription medication, hospitalization, and additional intervention.The subject was enrolled in the study on (b)(6) 2024.Pre-treatment maa imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 2 %.On (b)(6) 2024, the treatment with therasphere was performed.Therasphere was administered to selective through femoral artery.Two dose vials were administered, on (b)(6) 2024, the subject experienced an increase in aspartate aminotransferase and constipation.Miralax was administered to treat the constipation.On (b)(6) 2024, the subject experienced an increase in gamma-glutamyl transferase (ggt), alkaline phosphatase, and alanine aminotransferase (alt).No action was taken to treat the events.On (b)(6) 2024, the subject experienced fatigue, abdominal pain, and weight loss.Tramadol was administered to treat the abdominal pain.On (b)(6) 2024, the subject experienced intermittent nausea.Zofran was administered to treat the nausea.On (b)(6) 2025, the subject experienced anorexia and dry mouth.No action was taken to treat the events.On (b)(6) 2025, the subject experienced an increase in alanine aminotransferase.Medical or surgical intervention was performed to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function in response to the event.Additionally, the subject experienced an increase in aspartate aminotransferase and ggt.Prednisone was administered to treat the increase in aspartate aminotransferase.On (b)(6) 2025, the subject was noted with alt elevation from prednisone use that required administration of iv steroids, which led to the hospitalization of the subject on (b)(6) 2025.It was further reported that the total therasphere administration dose during the index procedure was 5.512 gbq across two dose vials.Additionally, it was reported that the increased alanine aminotransferase was medically treated with cellcept.The increases in alanine aminotransferase and aspartate aminotransferase were treated with methylprednisolone.There is no longer an allegation that the dry mouth was related to either the therasphere device or procedure.On (b)(6) 2025, the subject was discharged from the hospital.It was further reported that the events of intermittent nausea and anorexia were resolved on (b)(6) 2025.Additionally, the total therasphere administration dose was updated to 6.21 gbq.It was further reported that the onset date for the increase in ggt was on (b)(6) 2024, previously reported to be on (b)(6) 2024.Furthermore, the increases in alanine aminotransferase and aspartate aminotransferase noted on (b)(6) 2025 were no longer suspected to have been related to the therasphere device or procedure.
 
Additional Manufacturer Narrative
Updated fields: b5: describe event or problem.A2: age at time of event: the subject was 67 years old at the time of study enrollment.A4: weight: 110.6 kg.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported via study that the subject experienced nausea and abdominal pain requiring prescription medication, hospitalization, and additional intervention.The subject was enrolled in the study on (b)(6) 2024.Pre-treatment maa imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 2 %.On (b)(6) 2024, the treatment with therasphere was performed.Therasphere was administered to selective through femoral artery.Two dose vials were administered, on (b)(6) 2024, the subject experienced an increase in aspartate aminotransferase and constipation.Miralax was administered to treat the constipation.On (b)(6) 2024, the subject experienced an increase in gamma-glutamyl transferase (ggt), alkaline phosphatase, and alanine aminotransferase (alt).No action was taken to treat the events.On (b)(6) 2024, the subject experienced fatigue, abdominal pain, and weight loss.Tramadol was administered to treat the abdominal pain.On (b)(6) 2024, the subject experienced intermittent nausea.Zofran was administered to treat the nausea.On (b)(6) 2025, the subject experienced anorexia and dry mouth.No action was taken to treat the events.On (b)(6) 2025, the subject experienced an increase in alanine aminotransferase.Medical or surgical intervention was performed to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function in response to the event.Additionally, the subject experienced an increase in aspartate aminotransferase and ggt.Prednisone was administered to treat the increase in aspartate aminotransferase.On (b)(6) 2025, the subject was noted with alt elevation from prednisone use that required administration of iv steroids, which led to the hospitalization of the subject on (b)(6) 2025.It was further reported that the total therasphere administration dose during the index procedure was 5.512 gbq across two dose vials.Additionally, it was reported that the increased alanine aminotransferase was medically treated with cellcept.The increases in alanine aminotransferase and aspartate aminotransferase were treated with methylprednisolone.There is no longer an allegation that the dry mouth was related to either the therasphere device or procedure.On (b)(6) 2025, the subject was discharged from the hospital.It was further reported that the events of intermittent nausea and anorexia were resolved on (b)(6) 2025.Additionally, the total therasphere administration dose was updated to 6.21 gbq.It was further reported that the onset date for the increase in ggt was (b)(6) 2024, previously reported to be (b)(6) 2024.Furthermore, the increases in alanine aminotransferase and aspartate aminotransferase noted on (b)(6) 2025 were no longer suspected to have been related to the therasphere device or procedure.
 
Additional Manufacturer Narrative
A2 - age at time of event: the subject was 67 years old at the time of study enrollment.A4 - weight: 110.6 kg.Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.Investigation results: labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the therasphere device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
THERASPHERE Y-90 (8 GBQ) US
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
weydon lane, farnham
marlborough MA 01752
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey GU9 8 QL
UK   GU9 8QL
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key21463330
Report Number2124215-2025-11145
Device Sequence Number18330336
Product Code NAW
UDI-Device Identifier05060116921472
UDI-Public(01)05060116921472
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-03
Device Catalogue Number2361-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/14/2025
05/13/2025
08/22/2025
03/11/2026
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/10/2025
06/10/2025
09/18/2025
04/03/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age67 YR
Patient SexMale
Patient Weight110 KG